MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE
Model Number EL-DTS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.The product was not returned.The device history review revealed there were no issues during the manufacture of the product that would contribute to this complaint condition.Patient information is unknown.Device is an instrument and is not implanted/explanted.Product investigation has not been completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a drill guide broke as biomedical enterprises elite staples were being implanted during a midfoot fusion on (b)(6) 2017.The drill guide broke into two parts as the surgeon applied excessive force with the drill to make holes for the staples per standard procedure.Both pieces were retrieved and nothing was left behind in the patient.There was no reported surgical delay.Another instrument was available for use.The foot was fused with one screw and six staples.The procedure was completed successfully with the patient in stable condition.Concomitant devices reported: unknown power drill manufactured by stryker (part# unknown, lot# unknown, quantity# 1), 3.0 mm drill bit elite drill kit (part# unknown, lot# unknown, quantity# 1).This report is for one (1) device, one (1) drill guide.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
Concomitant devices reported: 3.0 mm drill bit elite drill kit (part# dk-300, lot# bdk170687, quantity# 1).
 
Additional Manufacturer Narrative
Complainant device is not expected to be returned for manufacturer review/investigation.Therapy date: (b)(6) 2017.A device history record (dhr) review was performed for part number: el-dts, bme lot number: bdt170713: manufacturing date or release to warehouse date: 2 nov 2017, place of manufacture: biomedical enterprises (b)(4), lot expiration date: 29 sept 2022: dhr review: no ncmrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT DRILLING TEMPLATES
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7195877
Report Number2939274-2018-50289
Device Sequence Number13919231
Product Code JDR
UDI-Device Identifier00810633021965
UDI-Public(01)00810633021965(10)BDT170713
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberEL-DTS
Device Catalogue NumberEL-DTS
Device Lot NumberBDT170713
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer12/20/2017
02/07/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date01/23/2018
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR